MedElevator Войти в исследования
← Поиск публикаций
BMJ case reports · 2022

Hypercalcaemia to hypocalcaemia: tetany as a side effect of intravenous bisphosphonate treatment.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Bounds Lauren, McGrath Felix, Taubert Mark

Аннотация

A woman in her 40s with advanced bladder cancer was admitted to hospital with hypercalcaemia of malignancy. Initially, she presented with non-specific symptoms of malaise, fatigue and general deterioration. She was treated with intravenous fluids and zoledronic acid in order to bring her calcium levels down, but subsequently developed significant hypocalcaemia. This manifested as tetany in the hands in the form of bilateral carpopedal spasm. She also reported perioral paraesthesia. Bloods during her admission revealed deranged electrolytes, and her vitamin D level was on the lower scale of normal (25 nmol/L). The patient's symptoms improved with electrolyte replacement and oral baclofen for her symptomatically distressing wrist and hand muscle spasms. This case report is a reminder that bisphosphonates can cause significant hypocalcaemia with symptoms of tetany, even when they are given for initial hypercalcaemia. Baclofen worked well to improve symptoms.

Предметные рубрики MeSH